MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA
Model Number 470184-13
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the permanent cautery spatula instrument tip was damaged.There was no report of patient involvement or patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: no report of material broken off or detached.There was the location that looked a slight crack or scratch on the tip.There were no noticeable defects with the cable.No photographic images of the instrument available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the permanent cautery spatula instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found to have thermal damage on the monopolar yaw pulley at the monopolar yaw pulley.Material appears to have burnt off from the charring that occurred at the yaw pulley.The instrument failed the electrical continuity test.Components adjacent to the yaw pulley do not show thermal damage.The probable root cause of the thermal damage is primarily attributed to the use conditions of monopolar energy if the lowest power or effect setting possible is not used for the minimum time necessary to achieve the desired effect.If this instrument has thermal damage but no damage to the conductor wire and/or ceramic sleeve, then this damage is the result of capacitive coupling, which is the transfer of electrical energy between two conductive materials that are separated by intact insulation.Capacitive coupling from the distal electrode should be detectable by the user as the distal electrode should always be visualized when energy is activated.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25352532
Report Number2955842-2026-27141
Device Sequence Number10668936
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(10)N10200121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-13
Device Catalogue Number470184
Device Lot NumberN10200121 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown